Alert archive / Nevada / Flash Flood Warnings in 1996
Flash Flood Warning 22, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 26, 1996, 9:22 PM PDT for Clark County, Lincoln County, Nevada. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 1996, 9:22 PM PDT (04:22 UTC)
- Expired
- Jul 26, 1996, 10:15 PM PDT
- In force
- 53 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
Counties Clark County, NV, Lincoln County, NV
The radar
The Las Vegas radar (KESX), 137 km from the middle of the area, began a volume at 04:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 4.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1257 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 3208 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 270424 FFWLAS NVC017-003-270515- BULLETIN - EBS ACTIVATION REQUESTED SEVERE THUNDERSTORM AND FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 922 PM PDT FRI JUL 26 1996 THE NATIONAL WEATHER SERVICE IN LAS VEGAS NV HAS ISSUED A SEVERE THUNDERSTORM AND FLASH FLOOD WARNING EFFECTIVE UNTIL 1015 PM PDT PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTH CENTRAL NEVADA ...SOUTHERN LINCOLN COUNTY IN SOUTHERN NEVADA ...NORTHEASTERN CLARK COUNTY AT 920 PM PDT...LAS VEGAS DOPPLER RADAR CONTINUED TO DETECT AN AREA OF SEVERE THUNDERSTORMS OVER EXTREME SOUTHERN LINCOLN COUNTY EAST OF HIGHWAY 93 AND SOUTH OF CARP. IN NORTHEAST CLARK COUNTY A CLUSTER OF STORMS WAS INDICATED ALONG INTERSTATE 15 AND HIGHWAY 168. MOVEMENT OF STORMS WAS TO THE SOUTHWEST AT 20 MPH. SOME TOWNS INCLUDED ARE MOAPA...GLENDALE...OVERTON...LOGANDALE AND MESQUITE. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 57 MPH ...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. SEEK SHELTER IN A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. DO NOT TRY TO CROSS FLOODED HIGHWAYS. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. PIERCE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 8:59 PM PDT, 23 minutes earlier.
Area forecast discussion, Jul 26, 8:59 PM PDT, 23 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 857 PM PDT FRI JUL 26 1996 ACTIVE NITE ACRS FA WITH NO CHANCE TO LOOK AT NEW DATA. KESX 88D CONTS TO DETECT TSTMS DEVELOPMENT OVR SRN NV ALNG LEADG EDGE OF BNDRY FRM ERLIER STORMS OVR MOHAVE CNTY/SW UT. LATEST ECHOES OVR NE CLARK STARTING TO SHW BOW SIGNATURE. DVLPMENT IN LAS VEGAS LOOKS GOOD SO HAVE INCRD POPS FOR LAS TNGT. UPDTS TO FIRST PD...OTRHW NO CHGS MADE. LAS 2332. PIERCE
In the hours before
Special weather statement, Jul 26, 5:45 PM PDT, 3 hours 37 minutes before
AZZ003-001-270140- SPECIAL WEATHER STATEMENT...UPDATE NATIONAL WEATHER SERVICE LAS VEGAS NV 544 PM PDT (544 PM MST) FRI JUL 26 1996 ...STRONG THUNDERSTORMS MOVING INTO FAR EASTERN MOHAVE COUNTY... AT 540 PM...LAS VEGAS DOPPLER RADAR DETECTED STRONG THUNDERSTORMS MOVING INTO FAR EASTERN MOHAVE COUNTY. THE LINE RAN FROM THE GRAND WASH CLIFFS NORTH OF TRUXTON SOUTH TO THE AQUARIUS MOUNTAINS EAST OF WIKIEUP. THE LINE OF STORMS WAS MOVING TOWARD THE WEST TO SOUTHWEST AT 15 MPH. RADAR INDICATED THAT THE THUNDERSTORMS ARE CAPABLE OF PRODUCING STRONG...GUSTY WINDS TO NEAR 50 MPH...SMALL HAIL LOCALLY HEAVY RAINS. THERE IS ALSO A CHANCE OF RESTRICTED VISIBILITY...PERHAPS TO ONLY A FEW FEET...I.N BLOWING DUST. PIERCE
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:17 PM PDT | Flash Flood Warning | VEF | Clark, Lincoln | 58 min |
| Jul 26, 8:17 PM PDT | Severe Thunderstorm Warning | VEF | Clark, Lincoln | 58 min |
| Jul 26, 8:36 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 69 min |
| Jul 26, 9:22 PM PDT | Severe Thunderstorm Warning | VEF | Clark, Lincoln | 53 min |
| Jul 26, 10:05 PM PDT | Flash Flood Warning | VEF | Clark | 55 min |
| Jul 26, 11:04 PM PDT | Flash Flood Warning | VEF | Clark | 56 min |
| Jul 26, 11:04 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 56 min |
Nearby
Flash Flood Warnings in Nevada, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.